Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 132, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 30, 2012, 9:41 AM CDT for Lincoln County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 9:41 AM CDT (14:41 UTC)
- Expired
- Aug 30, 2012, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 650 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
556
WGUS54 KJAN 301441
FFWJAN
MSC085-301815-
/O.NEW.KJAN.FF.W.0132.120830T1441Z-120830T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
* UNTIL 115 PM CDT
* AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SQUALLS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
CENTER POINT TO 9 MILES SOUTH OF BOGUE CHITTO...MOVING NORTH AT 25
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF SEVEN TO
ELEVEN INCHES...HAVE OCCURRED MAINLY EAST OF INTERSTATE 55.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUTH...WEST LINCOLN...ENTERPRISE...EAST LINCOLN...VAUGHN...
CASEYVILLE AND LOYD STAR
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3135 9061 3142 9064 3161 9063 3161 9071
3168 9073 3169 9025 3135 9025
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:55 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 30, 4:55 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
455 AM CDT THU AUG 30 2012
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...TROPICAL STORM ISAAC PER
THE LATEST NHC ADVISORY...IS CURRENTLY CENTERED ABOUT 55 MILES
SOUTHEAST OF ALEXANDRIA LOUISIANA AND IS MOVING NORTHWEST AT 8 MPH
THIS MORNING. HEAVY RAIN AND HIGH WINDS ASSOCIATED WITH ISAAC HAVE
CONTINUED TO PELT MUCH OF THE CWA OVERNIGHT AND INTO THIS MORNING.
THIS HAS RESULTED IN NUMEROUS REPORTS OF FLOODING...ALONG WITH
DOWNED TREES AND POWERLINES...PARTICULARLY ACROSS THE CENTRAL AND
SOUTHERN PARTS OF THE FORECAST AREA. ISAAC IS EXPECTED TO REMAIN ON
HIS NORTHWEST TREK OVER THE NEXT 48 HOURS WHILE GRADUALLY
WEAKENING...BUT CONTINUING TO PLAGUE THE FORECAST AREA WITH GUSTY
WINDS AND AN OVER-ABUNDANCE OF RAIN IN THE PROCESS.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE CWA
FOR TODAY INTO TONIGHT. THE ONLY LOCATIONS NOT IN THIS WATCH IS THE
THE GOLDEN TRIANGLE REGION. WITH AN ADDITIONAL 5 INCHES OF RAIN
POSSIBLE TODAY WITHIN THE WATCH AREA...ON TOP OF WHAT'S ALREADY
FALLEN OVER THE REGION THE PAST 24 HOURS...FLOODING WILL CONTINUE TO
BE A MAJOR CONCERN ACROSS MOST OF THE REGION. ALSO...GUSTY WINDS
WILL CONTINUE AREAWIDE TODAY...WITH THE STRONGEST WINDS EXPECTED
OVER SOUTHWEST AND WEST CENTRAL PORTIONS OF THE REGION CLOSER TO THE
CENTER OF ISAAC. THIS WILL CONTINUE TO RESULT IN NUMEROUS DOWNED
TREES ALONG WITH SOME POWER OUTAGES AND TRAVEL ISSUES AS SOME TREES
AND LIMBS COULD FALL ONTO POWERLINES IN ACROSS AREA ROADS.
ANOTHER ISSUE THAT WE'LL HAVE TO KEEP A VERY CLOSE EYE ON TODAY...
PARTICULARLY DURING THE LATE MORNING AND AFTERNOON HOURS...WILL BE
THE INCREASING POTENTIAL FOR TORNADOES SPINNING UP IN ISAAC OUTER
RAINBANDS AS THEY LIFT NORTHWARD OVER CENTRAL AND EASTERN PORTIONS
OF THE CWA. SLIGHTLY DRIER AIR ALOFT WILL WORK IT'S WAY NORTH OVER
THE CENTRAL AND EASTERN PORTIONS OF THE AREA THROUGH THE MORNING
RESULTING IN SOME SLIGHTLY COOLER LOW AND MID LEVELS TEMPS TODAY.
THIS COUPLED WITH DAYTIME HEATING WILL RESULT IN INCREASED
INSTABILITY...CAPE VALUES BETWEEN 1000-1500 J/KG...THIS AFTERNOON
CAUSING A BIT MORE IN THE WAY OF INCREASED CONVECTION WITHIN ISAAC'S
RAINBANDS. THIS COUPLED WITH SUFFICIENT DEEP-LAYER WIND SHEAR OVER
THE REGION...IS EXPECTED TO CAUSE AN ENHANCED RISK FOR TORNADOES
TODAY. THIS RISK CURRENTLY LOOKS TO BE GREATEST OVER AREAS ALONG
AND EAST OF A BROOKHAVEN TO GREENVILLE LINE.
FRIDAY INTO FRIDAY NIGHT...CONDITIONS WILL GRADUALLY IMPROVE THROUGH
THE PERIOD AS ISAAC IS EXPECTED TO WEAKEN TO A TROPICAL DEPRESSION
AND EVENTUALLY A REMNANT LOW AS HE CONTINUES NORTHWARD INTO WESTERN
ARKANSAS. WINDS WILL REMAIN BREEZY THROUGH THE PERIOD...WITH DECENT
RAIN CHANCES AS PLENTY OF MOISTURE WILL REMAIN OVER THE REGION IN
ISAAC'S WAKE. /19/
.LONG TERM...SATURDAY THROUGH THURSDAY...THE CHANCE OF RAIN WILL
CONTINUE THIS WEEKEND BY DRIER WEATHER LOOKS TO BE IN STORE FOR MUCH
OF NEXT WEEK. COME SATURDAY MORNING THE REMNANTS OF ISAAC IS
EXPECTED TO BE MOVING EAST NORTHEAST OVER THE MID MISSISSIPPI VALLEY
WITH ASSOCIATED TROUGHING SAGGING INTO NORTHERN MISSISSIPPI. RIDGES
SURFACE AND ALOFT WILL BE ACROSS THE SOUTHEAST STATES NOSING ACROSS
THE SOUTHERN PORTIONS OF OUR CWA. A VERY MOIST AIRMASS WILL STILL BE
IN PLACE OVER OUR CWA WITH PWS ABOVE TWO INCHES. THIS COMBINED WITH
DAYTIME HEATING SHOULD RESULT IN SCATTERED STORMS DURING THE
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. ABOVE NORMAL
TEMPERATURES WILL MAKE A RETURN WITH SITES TOPPING OUT IN THE LOW TO
MID 90S. MID LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF ISSAC
WILL STILL BE OVER NORTHERN MISSISSIPPI SUNDAY WHILE THE MID LEVEL
RIDGE SHIFTS WEST. LOWER HEIGHTS COMBINED WITH OUR MOIST AIRMASS AND
DAYTIME HEATING SHOULD LEAD TO AT LEAST SCATTERED DIURNALLY DRIVEN
CONVECTION AGAIN SUNDAY. DRIER WEATHER IS EXPECTED MONDAY AND
TUESDAY. THE GFS IS FASTER THAN THE ECMWF WITH A WEAK COLD FRONT
ACROSS THE PLAINS TUESDAY. THE GFS DROPS THIS FRONT IN OUR CWA
TUESDAY NIGHT AND DRIVES IT TO THE GULF COAST BY NOON WEDNESDAY...
GENERATING PCPN OVER OUR CWA TUESDAY INTO WEDNESDAY. THE ECMWF DOES
DROP THE FRONT INTO OUR CWA WEDNESDAY AND STALLS IT ACROSS OUR AREA
BY WEDNESDAY EVENING WITH PCPN BACK ACROSS OUR CWA WEDNESDAY. BOTH
MODELS ARE IN DECENT AGREEMENT THAT A 1020MB HIGH WILL MOVE OVER THE
MID MISSISSIPPI VALLEY BY THURSDAY MORNING PUSHING THE FRONTAL
BOUNDARY FARTHER SOUTH AND BRINGING DRIER AIR INTO OUR CWA. /22/
&&
.AVIATION...RAIN BANDS ASSOCIATED WITH TROPICAL STORMS ISAAC WILL
CONTINUE TO SPIRAL ACROSS THE AREA TODAY. WITHIN THESE RAIN
BANDS...GUSTY WINDS FROM THE EAST AND SOUTHEAST ALONG WITH HEAVY
RAIN CAN BE EXPECTED. AT A MINIMUM...WIDESPREAD MVFR CONDITIONS ARE
EXPECTED TO PREVAIL...WITH LOCALLY IFR CONDITIONS EXPECTED AT TIMES
THROUGH THE FORECAST PERIOD. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 85 74 88 74 / 100 56 57 30
MERIDIAN 86 73 89 73 / 100 54 57 24
VICKSBURG 84 77 89 75 / 100 65 53 32
HATTIESBURG 87 75 92 74 / 100 41 66 21
NATCHEZ 84 75 89 75 / 100 52 57 25
GREENVILLE 85 75 88 74 / 100 74 59 48
GREENWOOD 85 75 87 75 / 100 64 62 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ043>046-048>066-
072>074.
TROPICAL STORM WARNING FOR MSZ040-047>049-053>056-059>066-
072>074.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-034-035-
040>042-047.
WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MSZ044-045-
050>052-057-058.
WIND ADVISORY FROM 1 PM TO 4 PM CDT THIS AFTERNOON FOR MSZ018-
019-025-048-049-054-055-062-063.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ034>036-
041>043.
WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR MSZ037.
LA...TROPICAL STORM WARNING FOR LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
19/22/19Hazardous weather outlook, Aug 30, 6:51 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 651 AM CDT THU AUG 30 2012 LAZ007>009-015-016-023>026-MSZ047>049-053>056-059>066-072>074- 311200- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 651 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AS TROPICAL STORM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST JUST WEST OF THE OUTLOOK AREA TODAY...EXPECT WINDS UP TO TROPICAL STORM FORCE TO AFFECT MAINLY WEST CENTRAL AND SOUTHWESTERN PORTIONS OF THE ARKLAMISS. A TROPICAL STORM WARNING IS IN EFFECT FOR THESE LOCATIONS. OCCASIONAL WIND GUSTS ABOVE 40 MPH ARE EXPECTED IN THE WARNING AREA...ESPECIALLY THIS MORNING INTO EARLY THIS AFTERNOON. THIS COULD RESULT DOWNED TREES AND AT LEAST ISOLATED POWER OUTAGES AS TREES AND LIMBS COULD FALL ONTO POWER LINES. THE STRONGEST WINDS ARE ANTICIPATED IN PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA ALONG AND SOUTH OF INTERSTATE 20 WHERE GUSTS UP TO 50 ARE NOT OUT OF THE QUESTION THIS MORNING AS THE CENTER OF ISAAC PASSES JUST TO THE WEST OF THAT AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR HEAVY RAIN EXPECTED TO CONTINUE THROUGH TODAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS OF THE OUTLOOK AREA THIS MORNING...AND WILL CONTINUE AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN FLASH FLOODING IN SOME AREAS. IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI THROUGH FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA FRIDAY MORNING...BUT SHOULD DIMINISH A GREAT DEAL THROUGH THE DAY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH AT LEAST TONIGHT. ARZ074-075-MSZ018-019-034>037-040>046-050>052-057-058-311200- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 651 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... AS TROPICAL STORM ISAAC CONTINUES TO MOVE SLOWLY NORTHWEST AWAY FROM THE COAST TODAY...EXPECT GUSTY WINDS TO CONTINUE TO AFFECT EXTREME SOUTHEAST ARKANSAS AND SOME CENTRAL PORTIONS OF THE ARKLAMISS REGION. A WIND ADVISORY IN IS IN EFFECT FOR THESE LOCATIONS...AND OCCASIONAL WIND GUSTS ABOVE 35 ARE POSSIBLE THROUGH AT LEAST LATE TODAY. A FEW DEAD OR WEAK TREES MAY BE BLOWN DOWN THROUGH THE COURSE OF TODAY...WITH SOME FALLING ONTO POWER LINES RESULTING IN POWER OUTAGES. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THESE AREAS AS HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH TODAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL EVENTUALLY RESULT IN FLASH FLOODING POTENTIAL. IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH AT LEAST TONIGHT. MSZ025>033-038-039-311200- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WINSTON-NOXUBEE- 651 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...INCLUDING THE GOLDEN TRIANGLE AREA. .DAY ONE...TODAY AND TONIGHT... AS TROPICAL STORM ISAAC CONTINUES SLOWLY MORNING NORTHWEST AWAY FROM THE COAST TODAY...EXPECT LOCALLY HEAVY RAINS TO GRADUALLY INCREASE OVER NORTH CENTRAL PORTIONS OF MISSISSIPPI...MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION MORE FREQUENTLY TODAY. THIS HEAVY RAIN MAY EVENTUALLY RESULT IN THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS THROUGH TODAY. IN ADDITION...THE POTENTIAL FOR TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA TODAY...ESPECIALLY FROM LATE THIS MORNING THROUGH THIS AFTERNOON. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Aug 30, 9:15 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM TROPICAL STORM BRANDON 32.28N 90.00W
08/30/2012 RANKIN MS EMERGENCY MNGR
REPORTS OF THREE TREES DOWN IN BRANDON.
&&
DCOXLocal storm report, Aug 30, 9:19 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TROPICAL STORM HAZLEHURST 31.86N 90.39W
08/30/2012 COPIAH MS EMERGENCY MNGR
REPORTS OF 55 TREES HAVE FALLEN DOWN ACROSS ROADS WITH 6
OF THE TREES ON POWERLINES THROUGHOUT THE COUNTY.
&&
DCOXLocal storm report, Aug 30, 9:24 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TROPICAL STORM TALLULAH 32.41N 91.19W
08/30/2012 MADISON LA EMERGENCY MNGR
REPORTS OF MULTIPLE TREES DOWN SCATTERED THROUGHOUT THE
PARISH AND SOME HAVE FALLEN ON ROADS AND POWERLINES.
&&
DCOXLocal storm report, Aug 30, 9:27 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM TROPICAL STORM JACKSON 32.32N 90.21W
08/30/2012 HINDS MS EMERGENCY MNGR
REPORT OF A TREE FELL ON A POWERLINE ON IDAHO STREET.
&&
DCOXLocal storm report, Aug 30, 9:31 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM TROPICAL STORM PORT GIBSON 31.96N 90.98W
08/30/2012 CLAIBORNE MS EMERGENCY MNGR
REPORTS OF TREES DOWN SCATTERED ACROSS PORT GIBSON AND
THE COUNTY. SOME HAVE FALLEN ON ROADS AND LINES CAUSING
POWER OUTAGES. 1 STRUCTURE WAS DAMAGED.
&&
DCOXLocal storm report, Aug 30, 9:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TROPICAL STORM NEWLIGHT 32.10N 91.43W
08/30/2012 TENSAS LA EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN SCATTERED THROUGHOUT
THE PARISH.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:06 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Lawrence, Lincoln and 1 more | 54 min |
| Aug 29, 9:28 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 29, 9:35 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 6 hr |
| Aug 29, 10:15 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 5 hr |
| Aug 29, 11:13 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Jasper, Jones, Rankin, Simpson and 1 more | 57 min |
| Aug 30, 12:23 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 6 hr |
| Aug 30, 2:05 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 6 hr |
| Aug 30, 2:10 AM CDT | River Flood Warning | JAN | Jones | 6 days |
| Aug 30, 2:52 AM CDT | Flash Flood Warning | JAN | Clarke | 6 hr |
| Aug 30, 2:55 AM CDT | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Aug 30, 3:21 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 30, 3:23 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 112 min |
| Aug 30, 3:29 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 6 hr |
| Aug 30, 5:06 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 24 min |
| Aug 30, 5:07 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Lawrence, Marion | 4 hr |
| Aug 30, 5:45 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 45 min |
| Aug 30, 6:40 AM CDT | Tornado Warning | JAN | Neshoba, Newton | 23 min |
| Aug 30, 6:52 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 53 min |
| Aug 30, 7:21 AM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 6 hr |
| Aug 30, 7:35 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Aug 30, 7:37 AM CDT | Tornado Warning | JAN | Clarke | 29 min |
| Aug 30, 7:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 27 min |
| Aug 30, 8:09 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 5 hr |
| Aug 30, 8:29 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Aug 30, 8:37 AM CDT | Flash Flood Warning | JAN | Clarke | 5 hr |
| Aug 30, 8:57 AM CDT | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Aug 30, 9:10 AM CDT | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 36 min |
| Aug 30, 9:14 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Aug 30, 9:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Aug 30, 10:12 AM CDT | River Flood Warning | JAN | Attala, Holmes | 12 hr |
| Aug 30, 10:14 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 46 min |
| Aug 30, 10:21 AM CDT | River Flood Warning | JAN | Covington, Forrest | 47 hr |
| Aug 30, 10:24 AM CDT | River Flood Warning | JAN | Clarke | 34 hr |
| Aug 30, 10:36 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Aug 30, 10:54 AM CDT | River Flood Warning | JAN | Leake | 10 hr |
| Aug 30, 11:28 AM CDT | Flash Flood Warning | JAN | Jones | 107 min |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 10 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Marion | 56 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Simpson | 10 hr |
| Aug 30, 12:37 PM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 12 hr |
| Aug 30, 12:57 PM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Lincoln, Rankin, Simpson | 12 hr |
| Aug 30, 1:38 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Aug 30, 3:37 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 5 hr |
| Aug 30, 4:53 PM CDT | Flash Flood Warning | JAN | Washington | 112 min |
| Aug 30, 4:57 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Aug 30, 5:16 PM CDT | Tornado Warning | JAN | Forrest | 14 min |
| Aug 30, 6:25 PM CDT | Areal Flood Warning | JAN | Lauderdale | 8 hr |
| Aug 30, 6:39 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 111 min |
| Aug 30, 6:50 PM CDT | Special Weather Statement | JAN | Claiborne, Warren | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.